Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Neuropathy Spiritual Cause

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

Magnets : A recent study found that socks containing magnets relieved diabetic neuropathy in most cases. However, they were less effective for foot pain due to other causes. Other Resources More information on PN is available from The NeuropathyAssociation at www.neuropathy.org and in the book Numb Toes and Aching Soles: Coping With PeripheralNeuropathy , by John A. Senneff. The Bottom Line Peripheral neuropathy is a disease of the...
Ask the Experts

Gabapentin & Neuropathy

Hello Dr. Boyle:In June 2002, I was diagnosed with AIDS. I have been through five hospitalizations/hospice stays since that time. I am considered to be healthy, despite a near-death scare in July, at which time I lost almost 70 pounds. I now...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
BrianIt can take a few weeks for gabapentin to start to work. Also, some patients require higher doses than others, so if the initial dose you received doesn't work, talk to your doctor to see if a hgiher dose might be appropriate. If its... Read more »

Determining cause of Neuropathy

I would like to know which of the drugs that I am on is the most likely cause of neuropathy and or mytochondrial toxicity? And what I can do about it?I am on Prezista, Intellence, Isentress, Ziagen, Norvir, Valcyclovier, & Levocarinitine, and...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Have you seen a neurologist to determine the specific type of neuropathy you have? Some vitamin deficiencies can contribute to peripheral neuropathy if not yet checked (ie folic acid and vitamin B12). If you have resistance in the past to abacavir... Read more »

Opinion on cause of neuropathy

In the last two weeks I have been experiencing neuropathy in my hands, forearms, feet and lower legs. I have been on meds (Combivir and Sustiva) for two years. In addition, I take 10 mg of Lipitor because my cholesterol continued to elevate...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The 3TC component of Combivir can rarely cause neuropathy. An evaluation by a neurologist is often helpful to pinpoint the type/cause of the neuropathy. HIV drug related neuropathy usually begins in the toes/feet with numbness/tingling (usually... Read more »

causes of sensory neuropathy

although i have full-blown aids (cd4-134)my question is about my best friend who has been HIV+ for nearly 17 years, and his cd4 count is 851. he has been on a Combivir/Sustiva cocktail for 2 years. he is now experiencing pain and tingling from...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
3TC (a component of Combivir) can cause peripheral neuropathy (drug related almost always involves the foot first-usually in a fairly symmetric manner). HIV can mimic that. Some vitamin deficiencies (i.e.vitamin B12) can cause neuropathy as can... Read more »
Connect With Others

Neuropathy?

Posted by Anonymous, 1 Reply
Is it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? How likeky?

Read more »

Lipodystrophy and/or Neuropathy?

Posted by Anonymous, 2 Replies
Is it possible to experience lipodystrophy and neuropathy within 2-3 months of HIV exposure, or are these conditions generally symptomatic of long-term HIV status? I have noticed significant swelling under my arm/ beside my right breast. I'm not... Read more »

Can neuropathy be a sign of HIV.

Posted by Anonymous, 3 Replies
I recently tested negative for HIV at 15 weeks, but I am having neuropathy in feet and legs. If it's not being caused by HIV, then what could it be? Read more »

Neuropathy

Posted by tol85, 1 Reply
My question is, Has anyone had symptoms of neuropahty, then have tested negative and suddenly all symptoms are gone? I've been told that Neuropathy is something usually found in the latter part of HIV or AIDS. Usually cause by certain mediactions.... Read more »